What's the difference between Ultram ER and Tramadol? I've been taking/abusing Ultram ER 200mg. To get off these things my Dr switched me to Tramadol 50mg. 1-2 4 times daily w/2 extra strength Tylenol. I'm feeling lethargic. I slept fine but I'm just tired and I'm jumpy.
For those who have not read my journal this all started after being struck by lighting in June. I'm assuming what I'm felling is a difference between Ultram and Tramadol. I say this because being tired and jumpy are also just a few of the features of being hit by lighting.
As far as I knew tramadol, was geneic for Ultram. I got some filled the other day and on the bottle it said tramadol, then underneath it said generic for Ultram 50mg, I may be wrong though. Look it up on webmd.com or pill identifier
Ultram is a combination of Tylenol (acetytho,....) - don't know the spelling but it is the ingredient in regular over counter tylenol times 3 plus Tramadol. The main ingredient in Ultram is Tramadol but there is a difference. When you are prescribed straight Tram it is w/out the tylenol. Apparently when taken together (Ultram prescription) the tramadol works faster and longer. It becomes more potent when you mix the two. It speeds up the tramadol effect if you will.
So he is probably reducing you slowly on the effect but it is still the main drug of Ultram less the tylenol.
Just a word of advice, I am on Trams and they have the worse withdrawal I have ever experienced. this drug is not understood by the medical world. They say it is non habit forming or at the very least "mild". It may be mild in terms of pain reliever but it has a nasty half life and plays havoc on your system when you go off it..not to mention your brain (it also acts like an anti-dep). I wake up every morning with terrible sweats/cold, aches in every orfuses I know of (and didn't know I had). I feel nauseous and just plain sick. But worse than the flu. I take a couple of the trams..and about 30min later I feel better. The problem is now I can't just stop...
The benefits are lighter mood, seemingly more energy but now I need more to keep that up...so I have cont'd to take it vs. the withdrawals. But if I could do this over I would never take these and I am going to do everything I can to stop. I think it only gets worse the longer and more you take this. But with this drug, even a small doseage does damage.
The key when tapering drugs with longer half lives is to make sure the plasma levels of the drug stay constant. That may mean taking your daily dose and dividing it into 6 doses. Then reduce a dose every week or so. The half life means that you should drop your doses every week or even two weeks. I'd treat a Tramadol Taper much like that of a benzo taper.
Thanks Mercedes175.....So I've been taking this wrong. I took my Tramadol with 2 ibuprofen and not acetaminophen. I figured what's the difference...apparently there is. That's a lesson learned about following the Dr. directions exactly. I guess they way I've been feeling is a certain amount of withdrawal and not my injury symptoms. I'm off to the store to pickup some Tylenol.
I believe Ultram and Ultracet are the same. It is 37.5 tramadol and whatever of acetaminophen. I had the generic of Ultracet (have the bottle right in front of me) it is broke down as aceetaminophen and 37.5 tramadol. It is entitled tramadol (generic for Ultracet) but it has the acet/tramadol combination.
I was then prescribed straight tramadol which is 50mg tramadol with nothing else added. period.
If ultram is different than that is news to me. When I googled it read that Ultram was another name for ultracet.
I think if you look on your bottle it will tell you. Mine was labeled tramadol but in smalll righting it said generic for ultracet and the leaflet that came with it had the doseage of 3.75 tramadol the rest tylenol. So you are getting less tramadol.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.